Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 79, NWS Wilmington, OH

November 22, 2011Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Nov 22, 2011, 2:53 PM EST for Adams County, Ohio. It took effect at Nov 22, 2011, 4:26 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2011, 2:53 PM EST (19:53 UTC)
In effect from
Nov 22, 2011, 4:26 PM EST
Expired
Nov 23, 2011, 12:48 AM EST
In force
8 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 16.63 ft at Nov 22, 2011, 9:00 PM EST.

actionminormoderate102011/2211/2311/24
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WGUS41 KILN 221953
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
253 PM EST TUE NOV 22 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC001-230753-
/O.NEW.KILN.FL.W.0079.111122T2126Z-111123T1110Z/
/WUNO1.1.ER.111122T2126Z.111123T0000Z.111123T0510Z.NO/
253 PM EST TUE NOV 22 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL WEDNESDAY MORNING.
* AT 2 PM THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE LATER THIS AFTERNOON...AND 
  CONTINUE TO RISE TO NEAR 16.9 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* AT STAGES NEAR 16.0 FEET...FLOODING OF LOWLAND AREAS CONTINUES. SOME 
  WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES 
  NEAR ROUTES 32 AND 41.
  

$$

HATZOS
2 follow-up statements
683 
WGUS81 KILN 230319
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1019 PM EST TUE NOV 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-231016-
/O.EXT.KILN.FL.W.0079.000000T0000Z-111123T1016Z/
/WUNO1.1.ER.111122T2057Z.111123T0145Z.111123T0416Z.NO/
1019 PM EST TUE NOV 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL LATE TONIGHT.
* AT 10 PM THE STAGE WAS 16.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TONIGHT.
* AT STAGES NEAR 16 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME 
  WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES 
  NEAR ROUTES 32 AND 41.
  

$$
604 
WGUS81 KILN 230548
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 AM EST WED NOV 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-230618-
/O.CAN.KILN.FL.W.0079.000000T0000Z-111123T1016Z/
/WUNO1.1.ER.111122T2057Z.111123T0145Z.111123T0438Z.NO/
1248 AM EST WED NOV 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* AT 12 AM THE STAGE WAS 14.4 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE TUESDAY EVENING.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 6.0 FEET BY THURSDAY MORNING.
* AT STAGES NEAR 15 FEET, FLOODING OF MAINLY LOWLAND AREAS OCCURS IN 
  ADAMS COUNTY NEAR OHIO BRUSH CREEK.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 22, 1:03 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Nov 22, 1:03 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
103 PM EST TUE NOV 22 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING NORTHEASTWARD TOWARD THE OHIO VALLEY
WILL BRING NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS OUR
AREA TODAY ALONG WITH A WARM FRONT. THE LOW WILL MOVE NORTHEAST OF
OUR AREA TONIGHT...PUSHING A COLD FRONT ACROSS THE REGION. HIGH
PRESSURE WILL BUILD IN BEHIND THE LOW ON WEDNESDAY...GIVING US
FAIR WEATHER FOR THANKSGIVING AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SPC HAS TAKEN REGION OUT OF SLIGHT RISK FOR SVR STORMS TODAY. WILL
UPDATE HWO TO MENTION LOCALLY HEAVY RAIN AND A FEW THUNDERSTORMS
WITH GUSTY WIND POTENTIAL. OTHERWISE...DISCUSSION BELOW IS STILL VALID.

SFC LOW WAS NEAR SRN ILLINOIS THIS MORNING. HI RES MODELS CONTINUE
TO PUSH THIS LOW NE TO A POSITION NEAR W CNTRL OHIO BY THIS
EVENING. AS THIS LOW MOVES NORTHEAST...A WARM FRONT WILL ALSO PUSH
NORTHEAST INTO THE FCST AREA. A COLD FRONT WILL THEN BE ENTERING
THE FAR WRN CWFA LATE IN THE DAY. STRONG...WARM...MOIST ASCENT
WILL BRING SHOWERS...SOME LOCALLY HEAVY...TO THE REGION THROUGH
THE MID AFTERNOON HOURS. PCPN SHOULD BECOME MORE INTERMITTENT IN
THE WARM SECTOR. THERE IS ALSO A THREAT FOR EMBEDDED THUNDERSTORMS.
TEMPERATURES WILL BE TRICKY AS WARM FRONT PUSHES NORTH INTO THE
REGION. HAVE HIGHS RANGING FROM NEAR 50 FAR NW TO THE MID 60S
SOUTH AND SOUTHEAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
A FRONTAL BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS EVENING. THIS BAND
WILL PUSH EASTWARD ACROSS THE CENTRAL AND SOUTHERN ZONES DURING
THE LATE EVENING HOURS. ONCE THIS BAND EXITS OUR AREA...ALL ZONES
WILL BE IN THE COLD SECTOR...WITH WRAPAROUND SHOWERS AND COOLER
BREEZY CONDITIONS CONTINUING INTO THE EARLY MORNING HOURS. THE LOW
WILL CONTINUE NORTHEASTWARD AND WILL BEGIN TO EXIT OUR REGION
WEDNESDAY MORNING...GRADUALLY ENDING OUR CHANCES FOR SHOWERS.

WEDNESDAY WILL BE BREEZY AND SUNNY AS A RIDGE OF HIGH PRESSURE
BUILDS ACROSS THE REGION. HIGH TEMPERATURES WILL RANGE FROM THE
LOW 50S NORTH...TO MID 50S SOUTH.

WITH HIGH PRESSURE IN PLACE WEDNESDAY NIGHT...RADIATIONAL COOLING
UNDER CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO
DROP INTO THE UPPER 20S TO LOW 30S IN MOST LOCATIONS.

HIGH PRESSURE WILL REMAIN IN PLACE THANKSGIVING DAY. LIGHT
WINDS...MILD TEMPERATURES IN THE MID TO UPPER 50S...AND MOSTLY
CLEAR SKIES ARE EXPECTED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE REGION WILL FIND ITSELF UNDER THE CENTER OF HIGH PRESSURE FOR
THANKSGIVING. THE CENTER OF THE HIGH WILL SLIP EASTWARD INTO THE
APPALACHIANS THURSDAY NIGHT INTO FRIDAY...BRINGING SLY WINDS AND
WARMING TEMPERATURES FOR FRIDAY.

THE MODELS HAVE BEEN SHOWING CONFLICTING SCENARIOS ON WHAT WILL
HAPPEN OVER THE WEEKEND. THE ECMWF HAS BEEN FLIPPING BETWEEN
SWINGING A CDFNT/H5 TROF THRU THE REGION AND CUTTING OFF A DEEP LOW
SOMEWHERE IN THE MID SECTION OF THE COUNTRY. THE GFS HAS BEEN
CONSISTENT IN TAKING A LONGWAVE H5 TROF AND CUTTING IT OFF...BUT HAS
BEEN DIFFERING IN EXACTLY WHERE THE CUT OFF LOW WILL BE.

WAS LEANING TOWARDS THE GFS SOLUTION...AS IT WAS SHOWING THE MOST
CONSISTENCY...AND WAS BEING SUPPORTED BY THE CMC HEMISPHERIC AND
DGEX. THE 12Z ECMWF JUST ARRIVED AND IS ONCE AGAIN SHOWING SUPPORT
OF THE GFS SOLUTION.

SO...THE 12Z MODELS CONTINUE WITH SLOWING THE EWD PROGRESSION OF THE
PCPN ASSOCIATED WITH THE LONGWAVE TROF FRIDAY NIGHT. BOTH THE 12Z
GFS AND ECMWF KEEP THE BEST LIFT AND QPF OUT ACROSS THE LOWER OHIO
VALLEY ON SATURDAY. WENT WITH A 20 POP IN THE E FOR SATURDAY AND
HIGH CHANCE IN THE INDIANA COUNTIES.

MODELS DIG A LONGWAVE TROF INTO THE MS VALLEY AND CLOSE IT OFF
SATURDAY NIGHT INTO SUNDAY. LOOKS LIKE BEST LIFT WILL OCCUR ACROSS
THE REGION SUNDAY AS THE SYSTEM WINDS UP ACROSS THE LOWER OH
VALLEY. COULD SEE A RUMBLE OF THUNDER SUNDAY DURING THIS PROCESS.
MODELS RETROGRADE THE SYSTEM INTO MONDAY PULLING THE BETTER LIFT
OUT WEST. THERE IS STILL ENOUGH LIFT FOR CHC POPS MONDAY.

AS SYSTEM CUTS OFF...COLD AIR WILL BE PULLED IN. COULD SEE SOME SNOW
MIX IN SUNDAY NIGHT INTO MONDAY...ESPECIALLY IN THE WESTERN COUNTIES.

RAN AND BLEND OF HPC TEMPERATURES...MOS FOR TEMPERATURES THROUGH THE
FORECAST.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE OVER SE ILLINOIS WILL TRACK NE TO WEST CENTRAL OHIO
THIS EVENING. THE LOW WILL THEN CONTINUE ENE TO A POSITION NEAR CNTRL
PENNSYLVANIA BY WEDNESDAY MORNING. A WARM FRONT WILL LIFT N INTO
THE REGION THIS AFTERNOON/EVENING...FOLLOWED BY A COLD FRONT.
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE
SCATTERED IN NATURE SOUTH OF THE WARM FRONT FROM MID AFTERNOON
INTO EARLY EVENING. SOME SHOWER ACTIVITY IS EXPECTED ALONG AND
AHEAD OF THE COLD FRONT...BUT ITS COVERAGE IS STILL SOMEWHAT
UNCERTAIN ATTM. FORECAST DILEMMA REVOLVES AROUND CIGS/VSBYS.
IFR/LIFR CIGS SHOULD LIFT BRIEFLY TO MVFR CIGS IN THE WARM
SECTOR...THEN BECOME IFR ONCE AGAIN BEHIND THE COLD FRONT IN THE
CAA. VSBYS WILL BE LOCALLY IFR WITH HEAVY RAIN ALONG AND NORTH OF
THE WARM FRONT...THEN MAINLY MVFR IN ANY SHOWERS ALONG AND AHEAD
OF THE COLD FRONT. SOME SHOWER ACTIVITY MAY OCCUR ACRS CNTRL OHIO
LATE TONIGHT ALONG A TROF AXIS. HAVE HANDLED THIS WITH A VCSH
MENTION. AS THE LOW PULLS AWAY FROM THE REGION WEDNESDAY MORNING
AND AFTERNOON...HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE
WEST. SIGNIFICANT DRYING IS EXPECTED AND THUS...IFR CIGS WILL
SCATTERED OUT AND BECOME CLEAR FROM WEST TO EAST BETWEEN 15Z AND
21Z WEDNESDAY.

WINDS WILL BE GUSTY IN THE WARM SECTOR AND BEHIND THE COLD FRONT.
HAVE GUSTS OF 25 TO 30 KNOTS...BUT OBSERVATIONS WILL HAVE TO BE
WATCHED SHOULD GUSTS BECOME HIGHER IN THE MORE UNCERTAIN WARM
SECTOR THIS AFTERNOON INTO EARLY THIS EVENING.

OUTLOOK...MVFR CIGS/VSBYS POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN/LATTO
LONG TERM...SITES
AVIATION...HICKMAN
Hazardous weather outlook, Nov 22, 11:18 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1118 AM EST TUE NOV 22 2011

INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-231630-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1118 AM EST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LOW PRESSURE SYSTEM WILL CROSS THE OHIO VALLEY THIS EVENING.
SHOWERS WITH EMBEDDED THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY
RAIN WILL OCCUR THIS MORNING INTO THE AFTERNOON HOURS WITH 1 TO 2
INCHES OF RAIN EXPECTED. THIS MAY RESULT IN MINOR FLOODING ISSUES.
THUNDERSTORMS MAY PRODUCE BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-OHZ026-034-035-042>046-051-052-231630-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-
1118 AM EST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LOW PRESSURE SYSTEM WILL CROSS THE OHIO VALLEY THIS EVENING.
SHOWERS WITH EMBEDDED THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY
RAIN WILL OCCUR THIS MORNING INTO THE AFTERNOON HOURS WITH 1 TO 2
INCHES OF RAIN EXPECTED. THIS MAY RESULT IN MINOR FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.